Bill, let me first echo the “see your doctor” sentiment previously expressed.
Actually, I strongly doubt that anti-psychotic meds used for the schizophrenia are major contributors here, since most anti-emetic/anti-nausea meds are in the same class (marked similarities to anti-histamines).
Common causes of nausea include ulcers, acid reflux, or something limiting the exit of gastric contents into the small intestine. If this has persisted, and not responded to simple interventions like not eating just before going to bed, raising the head of the bed a few inches off the floor, taking OTC meds like antacids, Pepto-bismol, and avoiding coffee, alcohol, and smokes (sorry if you’re already there with LDS, but I don’t remember how closely you adhere to all teachings), then it is definitely time to see a doc. Testing may include a scope down your throat (with some good sedating meds) to look and see if there is anything obviously wrong, or an X-Ray movie of you swallowing a nasty chalky liquid called barium that shows up well on X-rays to see if it gets stuck anywhere, leaks anywhere it shouldn’t, or goes in the wrong direction (the reflux I mentioned earlier). Or it may just involve trying differnet treatments & finding one that works. Choices here include acid-reducing meds like Tagamet, Zantac, or Pepcid, or acid-blocking meds like Prilosec or lansoprazole. An additional class is the pro-motility (moves stomach contents forward into the intestines) drugs like Reglan or Cisapride, but I would be hesitant to use them them right off for a number of reasons. One, Reglan can cause psychosis in some patients; I would try several other choices before using it in a patient with a history of schizophrenia for fear of making that worse. The other, Cisapride, has several shared characteristics with Reglan. I don’t know if it has the potential to cause/worsen pychoses, but would use it cautiously. The other reason for using these last is that since these improve the stomach’s ability to push food forward, I would want to have ruled out a blockage in the stomach that the “pushing” would make worse.
Good luck - remember this info is to help you feel more confident about seeing a doc, not to substitute. Take care!
Sue from El Paso